Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 215, NWS Amarillo, TX

July 6, 2016Collingsworth County, Donley County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jul 6, 2016, 7:44 PM CDT for Collingsworth County, Donley County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2016, 7:44 PM CDT (00:44 UTC)
Expired
Jul 6, 2016, 8:16 PM CDT
In force
32 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Collingsworth County, TX, Donley County, TX

The radar

The Amarillo radar (KAMA), 109 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
390 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
3242 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

342 
WUUS54 KAMA 070044
SVRAMA
TXC087-129-070145-
/O.NEW.KAMA.SV.W.0215.160707T0044Z-160707T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
744 PM CDT WED JUL 6 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHEASTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 845 PM CDT

* AT 744 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES
  SOUTHWEST OF HEDLEY...OR 10 MILES NORTHWEST OF MEMPHIS...MOVING
  EAST AT 15 MPH.

  HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
           HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  HEDLEY...LELIA LAKE AND QUAIL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3496 10079 3498 10031 3475 10029 3475 10079
TIME...MOT...LOC 0044Z 263DEG 14KT 3481 10070 

HAIL...0.88IN
WIND...70MPH
 
$$

CE
1 follow-up statement
180 
WWUS54 KAMA 070116
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
816 PM CDT WED JUL 6 2016

TXC087-129-070126-
/O.CAN.KAMA.SV.W.0215.000000T0000Z-160707T0145Z/
COLLINGSWORTH TX-DONLEY TX-
816 PM CDT WED JUL 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLLINGSWORTH AND
SOUTHEASTERN DONLEY COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3496 10079 3498 10031 3475 10029 3475 10079
TIME...MOT...LOC 0115Z 263DEG 14KT 3483 10055 

$$

CE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:53 PM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Jul 6, 3:53 PM CDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
353 PM CDT WED JUL 6 2016

.Discussion...
Surface trough as taken up residence across the panhandles this
afternoon. It lies from near Liberal, KS to Canyon, TX.  This
feature may be a focus for showers and thunderstorms through the
rest of the afternoon. Some storms may also form along the Raton
Mesa and head this way as well. A couple of "ripples" in the
subtropical southwest flow aloft may also enhance rain chances. The
showers and thunderstorms should move east of the panhandles by
sunset, so will not mention any pops after midnight.

Subtropical moisture will continue to stream across the panhandles
Thursday through the weekend in a southwest to west flow aloft. This
moisture will team up with daytime instability to bring a daily
chance of showers and thunderstorms to the region. A cold front will
also push into the panhandles Thursday night into Friday, so this
will also help to enhance the rain chances.

An upper level low will track across the northern Rockies into the
northern high plains Monday, and then into southern Canada by
Tuesday. The stronger westerly flow aloft across the panhandles may
help to push the subtropical moisture further to the east, so the
better chances of rain may be more across our eastern CWA.

Have gone on the high side of guidance for high temperatures
through this forecast as that seems to be the trend as of late.

&&

.Preliminary Point Temps/Pops...
Amarillo TX                71 103  70  98  68 /  10   5  20  20  10
Beaver OK                  70 102  71 100  70 /  20   5  30  20  20
Boise City OK              66 101  66  93  65 /  10  20  30  20  20
Borger TX                  76 107  74 100  72 /  10   5  20  20  20
Boys Ranch TX              70 105  69  98  68 /  10   5  20  20  10
Canyon TX                  70 103  71  99  67 /  10  10  20  20  10
Clarendon TX               72 101  73  97  68 /  20  20  20  30  20
Dalhart TX                 64 103  66  96  64 /  10  10  30  20  10
Guymon OK                  69 100  68  97  67 /  10   5  30  20  20
Hereford TX                70 102  71 100  68 /  10   5  20  20  10
Lipscomb TX                73 101  71 100  71 /  20  10  20  20  20
Pampa TX                   71  98  70  97  67 /  20  10  20  20  20
Shamrock TX                75 100  74 101  70 /  20  20  20  30  20
Wellington TX              76 100  76 102  71 /  20  20  20  30  30

&&

.AMA Watches/Warnings/Advisories...
TX...Heat Advisory until 8 PM CDT this evening for the following
     zones: Armstrong...Carson...Deaf Smith...Hutchinson...
     Moore...Oldham...Potter...Randall.

OK...NONE.

&&

14/15
Hazardous weather outlook, Jul 6, 4:10 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
410 PM CDT WED JUL 6 2016

OKZ001>003-TXZ001>020-070915-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
410 PM CDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN HALVES OF THE
OKLAHOMA AND TEXAS PANHANDLES. A FEW WILL HAVE THE POTENTIAL TO
BECOME STRONG TO MARGINALLY SEVERE WITH SMALL HAIL AND WIND GUSTS TO
AROUND 60 MPH AS THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF THE TEXAS AND OKLAHOMA
PANHANDLES THURSDAY THROUGH TUESDAY. THOUGH ORGANIZED SEVERE WEATHER
IS NOT ANTICIPATED...A FEW STORMS THAT DEVELOP MAY BECOME STRONG TO
MARGINALLY SEVERE WITH HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS
TO AROUND 60 MPH THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 6, 4:19 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
419 PM CDT WED JUL 6 2016

TXZ012-013-017-018-062200-
ARMSTRONG TX-POTTER TX-RANDALL TX-CARSON TX-
419 PM CDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARMSTRONG...
SOUTHWESTERN CARSON...NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER
COUNTIES UNTIL 500 PM CDT...

AT 419 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WASHBURN...OR 11 MILES EAST OF AMARILLO...MOVING EAST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AMARILLO...CLAUDE AND WASHBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

&&

LAT...LON 3503 10162 3523 10171 3529 10160 3532 10144
      3510 10135 3505 10149
TIME...MOT...LOC 2119Z 251DEG 8KT 3514 10162

CE
Special weather statement, Jul 6, 4:54 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
454 PM CDT WED JUL 6 2016

TXZ013-062245-
CARSON TX-
454 PM CDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR CARSON COUNTY UNTIL 545 PM CDT...

AT 453 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PANHANDLE...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PANHANDLE...WHITE DEER AND GROOM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3518 10161 3544 10152 3555 10109 3518 10109
TIME...MOT...LOC 2153Z 247DEG 15KT 3533 10141

CE
Special weather statement, Jul 6, 5:15 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
515 PM CDT WED JUL 6 2016

TXZ018-062245-
ARMSTRONG TX-
515 PM CDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARMSTRONG COUNTY
UNTIL 545 PM CDT...

AT 515 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF WAYSIDE...OR 17 MILES SOUTHEAST OF CANYON...MOVING EAST
AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAYSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3497 10163 3498 10161 3503 10145 3475 10131
      3475 10163
TIME...MOT...LOC 2215Z 258DEG 17KT 3482 10167

CE
Special weather statement, Jul 6, 5:20 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
520 PM CDT WED JUL 6 2016

TXZ008-013-062245-
CARSON TX-HUTCHINSON TX-
520 PM CDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CARSON AND SOUTHEASTERN
HUTCHINSON COUNTIES UNTIL 545 PM CDT...

AT 520 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF BORGER...MOVING NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BORGER AND SKELLYTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3544 10152 3563 10149 3573 10139 3573 10127
      3565 10108 3561 10108 3555 10109 3549 10129
TIME...MOT...LOC 2220Z 213DEG 11KT 3552 10135

CE
Special weather statement, Jul 6, 5:50 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
550 PM CDT WED JUL 6 2016

TXZ018-062315-
ARMSTRONG TX-
550 PM CDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARMSTRONG COUNTY
UNTIL 615 PM CDT...

AT 550 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WAYSIDE...OR 21 MILES NORTHEAST OF TULIA...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAYSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3494 10162 3499 10143 3500 10124 3475 10123
      3475 10163
TIME...MOT...LOC 2250Z 267DEG 11KT 3478 10153

CE
Special weather statement, Jul 6, 6:09 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
609 PM CDT WED JUL 6 2016

TXZ003-008-009-062345-
ROBERTS TX-HANSFORD TX-HUTCHINSON TX-
609 PM CDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROBERTS...SOUTHEASTERN
HANSFORD AND NORTHEASTERN HUTCHINSON COUNTIES UNTIL 645 PM CDT...

AT 608 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES EAST OF STINNETT TO 9 MILES WEST OF
CODMAN. MOVEMENT WAS NORTH AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF WESTERN
ROBERTS...SOUTHEASTERN HANSFORD AND NORTHEASTERN HUTCHINSON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3566 10081 3582 10139 3610 10135 3610 10109
      3606 10108 3605 10070
TIME...MOT...LOC 2308Z 185DEG 28KT 3584 10130 3568 10091

CE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:12 PM CDTSevere Thunderstorm WarningAMADonley33 min
Jul 7, 3:58 AM CDTHeat AdvisoryAMAArmstrong, Carson, Deaf Smith, Hutchinson, Moore, Oldham and 2 more16 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.